Alert archive / Vermont / River Flood Warnings in 2014

River Flood Warning 8, NWS Burlington, VT

April 15, 2014Lamoille County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 15, 2014, 7:11 AM EDT for Lamoille County, Vermont. It took effect at Apr 15, 2014, 7:56 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 7:11 AM EDT (11:11 UTC)
In effect from
Apr 15, 2014, 7:56 PM EDT
Expired
Apr 16, 2014, 2:00 PM EDT
In force
18 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
Minor

County Lamoille County, VT

The radar

The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamoille River at Johnson (JONV1).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04292000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 15, 6:53 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 6:53 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
653 AM EDT TUE APR 15 2014

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS NORTHERN NEW YORK AND VERMONT
TODAY AS A STRONG COLD FRONT MOVES FROM WEST TO EAST ACROSS THE
AREA. RAIN WILL BECOME RATHER WIDESPREAD AND STEADY OVER THE AREA
AND COMBINED WITH ADDITIONAL SNOWMELT...MORE FLOODING IS EXPECTED.
IN ADDITION...STRONG SOUTHERLY WIND GUSTS...AS HIGH AS 50 MPH...ARE
EXPECTED ACROSS THE CHAMPLAIN VALLEY AHEAD OF THE FRONT. SHARPLY
FALLING TEMPERATURES ARE EXPECTED AS THE FRONT PASSES AND
PRECIPITATION WILL TURN TO SNOW WITH SOME MINOR SNOW ACCUMULATIONS
POSSIBLE. DRY CONDITIONS ARE EXPECTED FOR WEDNESDAY...BUT
TEMPERATURES WILL BE BELOW NORMAL.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 653 AM EDT TUESDAY...GOING FORECAST IN REAL GOOD SHAPE. ONLY
TWEAK WAS TO ADJUST TEMPERATURES A BIT TO MATCH CURRENT
CONDITIONS. RADAR SHOWING PRECIPITATION INCREASING IN AREAL
COVERAGE ACROSS WESTERN NEW YORK AND CENTRAL PENNSYLVANIA AND
HEADED OUR WAY. THIS WILL ONLY IMPACT THE FLOOD SITUATION EVEN
FURTHER.

PREVIOUS DISCUSSION...
WE CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS EARLY THIS
MORNING IN ADVANCE OF THE FRONT...WHICH IS MOVING ACROSS SOUTHEAST
ONTARIO AND WESTERN QUEBEC. VERY SHARP THERMAL GRADIENT EXISTS
WITH THE FRONT...NOT JUST AT THE SURFACE BUT ALOFT AS WELL. THIS
COMBINED WITH INCREASING DYNAMIC SUPPORT AND MOISTURE SURGING
NORTHWARD UP THE EASTERN SEABOARD INDICATES A PERIOD OF STEADY
RAIN IS EXPECTED LATER THIS MORNING AND AFTERNOON. STILL LOOKING
AT AN INCH TO INCH AND A HALF OF PRECIPITATION AND WITH ABOVE
NORMAL TEMPERATURES PROMOTING ADDITIONAL SNOWMELT...MORE RISES ON
THE RIVERS CAN BE EXPECTED. SEVERAL ARE ALREADY IN FLOOD AND MORE
ARE EXPECTED WITH THE WEATHER CONDITIONS TODAY. THUS THE FLOOD
WATCH CONTINUES. STRONG LOW LEVEL JET MOVES OVER THE AREA TODAY
WITH THE APPROACHING UPPER TROUGH AND ENOUGH MIXING SHOULD TAKE
PLACE FOR WIND GUSTS UP TO 50 MPH ACROSS PARTS OF THE CHAMPLAIN
VALLEY. THUS THE WIND ADVISORY CONTINUES. LASTLY...WITH THE
PASSAGE OF THE FRONT COMES THE SHARPLY FALLING TEMPERATURES AND A
CHANGE FROM RAIN TO SNOW AS PRECIPITATION GRADUALLY TAPERS OFF.
THE WARM GROUND SHOULD LIMIT ACCUMULATIONS A BIT ON ROADWAYS WITH
BETTER CHANCES FOR MINOR ACCUMULATIONS ON GRASSY SURFACE. THE
MOUNTAINS WILL HAVE THE BEST CHANCE OF ACCUMULATING SNOWS. LOOKING
AT A DUSTING TO 2 INCHES AT THE LOWER ELEVATIONS AND 1 TO 4 INCHES
IN THE MOUNTAINS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/...
AS OF 435 AM EDT TUESDAY...PRECIPITATION TAPERS OFF QUICKLY AFTER
MIDNIGHT TONIGHT WITH TEMPERATURES FALLING INTO THE TEENS AND 20S
AS CANADIAN HIGH PRESSURE BUILDS DOWN OVER THE AREA. DRIER WEATHER
IS EXPECTED ON WEDNESDAY AND THURSDAY WITH THE HIGH GETTING
ESTABLISHED OVER THE AREA...BUT BELOW NORMAL TEMPERATURES WILL BE
THE RULE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 435 AM EDT TUESDAY...SOUTHWEST FLOW ALOFT DEVELOPS THURSDAY
NIGHT AND CONTINUES INTO FRIDAY IN ADVANCE OF A DEVELOPING UPPER
TROUGH OF LOW PRESSURE. THIS WILL ALLOW FOR A WARMING TREND TO
TAKE PLACE WITH A RETURN TO NORMAL TEMPERATURES ON FRIDAY. STILL
LOOKING DRY...BUT AS THE UPPER TROUGH GRADUALLY MOVES ACROSS THE
AREA SATURDAY AND SUNDAY...THE THREAT FOR SHOWERS WILL INCREASE.
DESPITE THE CLOUDS AND SHOWERS...TEMPERATURES WILL BE AT OR
SLIGHTLY ABOVE SEASONAL NORMALS. DRIER WEATHER RETURNS MONDAY AS
THE UPPER TROUGH MOVES EAST OF THE REGION.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...SCATTERED LIGHT RAIN SHOWERS CONTINUE TO
PERIODICALLY AFFECT ALL TERMINALS. HAVE INCLUDED VCSH AT ALL
TERMINALS AHEAD OF APPROACHING COLD FRONT. STRONG COLD FRONT
CROSSES THE FORECAST AREA DURING DAYLIGHT HOURS TUESDAY. STRONG
GUSTY SOUTHERLY WINDS DEVELOP AHEAD OF THE FRONT PEAKING AT 30-40
KTS BETWEEN 12-16Z. SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOP
ALONG THE COLD FRONT WITH ABRUPT WIND SHIFT TO THE WEST
NORTHWEST. THIS WILL CREATE AREAS OF MODERATE TO SEVERE
TURBULENCE...MAY NEED TO ADD LLWS FOR DIRECTION AND SPEED. EXPECT
MVFR AND PERIODS OF IFR WITH THE RAIN ASSOCIATED WITH FRONT...SLK
MIXING WITH SNOW BY 18Z TUESDAY...AND A MIX POSSIBLE AT REST OF
SITES TOWARDS 00Z WEDNESDAY. ALL TAF SITES WILL EVENTUALLY CHANGE
OVER TO SNOW AS COLDER AIR MOVES INTO THE NORTH COUNTRY. PRECIP
SHOULD BE ENDING TOWARDS END OF 06Z TAF PERIOD.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...CONDITIONS IMPROVING TO
VFR TOWARDS 12Z WEDNESDAY. HIGH PRESSURE WILL BRING VFR WEATHER
WEDNESDAY THROUGH FRIDAY. POSSIBLE MVFR IN RAIN SHOWERS SATURDAY.

&&

.HYDROLOGY...
AS OF 435 AM EDT TUESDAY...NO CHANGES TO THINKING THAT AN ACTIVE
HYDROLOGIC PERIOD IS EXPECTED TODAY THROUGH WEDNESDAY. HAVE SEEN
OFF AND ON SHOWERS EARLY THIS MORNING AND MILD TEMPERATURES TO
PROMOTE ADDITIONAL SNOWMELT. A FEW RIVERS EARLY THIS MORNING HAVE
GONE INTO FLOOD AND SEVERAL MORE ARE APPROACHING FLOOD STAGE. WITH
MORE SNOWMELT AND STEADIER RAINS LATER THIS MORNING AND AFTERNOON...
ONE TO ONE AND A HALF INCHES STILL EXPECTED...MORE FLOODING WILL
DEVELOP OVER NORTHERN NEW YORK AND VERMONT TODAY AND CONTINUE INTO
WEDNESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR VTZ001>012-016>019.
     WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR VTZ001-002-005-
     009-011-017>019.
NY...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NYZ026>031-034-035-
     087.
     WIND ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NYZ028-035.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...NEILES
HYDROLOGY...JMG
Hazardous weather outlook, Apr 15, 4:25 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
425 AM EDT TUE APR 15 2014

NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-012-016-160830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
425 AM EDT TUE APR 15 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001-002-005-009-011-017>019-160830-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
425 AM EDT TUE APR 15 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 11:52 PM EDTAreal Flood WarningBTVCaledonia12 hr
Apr 15, 4:52 AM EDTRiver Flood WarningBTVChittenden43 hr
Apr 15, 7:13 AM EDTRiver Flood WarningBTVRutland49 hr
Apr 15, 7:43 AM EDTRiver Flood WarningBTVLamoille38 hr
Apr 15, 7:48 AM EDTRiver Flood WarningBTVFranklin42 hr
Apr 15, 11:43 AM EDTAreal Flood WarningBTVCaledonia, Essex18 hr
Apr 15, 1:15 PM EDTAreal Flood WarningBTVAddison, Chittenden, Franklin, Lamoille, Rutland, Washington18 hr
Apr 15, 1:27 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Rutland63 min
Apr 15, 4:31 PM EDTRiver Flood WarningBTVCaledonia27 hr
Apr 15, 4:47 PM EDTAreal Flood WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington, Windsor18 hr
Apr 15, 5:28 PM EDTRiver Flood WarningBTVAddison, Chittenden, Franklin, Grand Isle, Rutland24 days
Apr 15, 12:44 AM EDTAreal Flood WarningBTVEssex24 hr
Apr 15, 5:56 AM EDTAreal Flood WarningBTVFranklin24 hr
Apr 15, 8:51 AM EDTAreal Flood WarningBTVFranklin, St. Lawrence54 hr
Apr 15, 10:37 AM EDTAreal Flood WarningBTVClinton, Franklin18 hr
Apr 15, 3:53 PM EDTRiver Flood WarningBTVClinton, Franklin30 hr

Nearby

River Flood Warnings in Vermont, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.